Minnesota, 2004

Hail in Minnesota, June 12, 2004

June 12, 2004 · NWS FGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 12, 1:30 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 12, 1:30 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
230 PM CDT SAT JUN 12 2004

FORECAST CHALLENGE CONCERNS TEMPERATURES AND SLIGHT PCPN CHANCES
THROUGH PERIOD.

UPPER LOW TO SHEAR NE OVERNIGHT. NORTHERN 2/3 OF FA COVERED BY BKN
CU FIELD. CU SHOWING VERY LITTLE VERTICAL EXTENT AND MSAS INDICATING
LOW LEVELS FAIRLY STABLE AT THIS TIME. CANADIAN RADAR NOT SHOWING
MUCH FOR RETURNS ALONG THE BORDER. VERY WEAK BOUNDARY SHIFTS EAST
ACROSS FA THIS EVENING AND WITH CYCLONIC FLOW CANNOT RULE OUT ISOLD
SHRA. FARTHER SOUTH SURFACE HEATING MAKING AIRMASS A LITTLE MORE
UNSTABLE. SHORT WAVE FROM WATER VAPOR OVER SW SD TO LIFT ENE AND MAY
PROVIDE JUST ENOUGH FOR SUPPORT FOR A FEW TSRA. FOR THIS WILL LIMIT
T MENTION TO SOUTHERN FA MAINLY DURING EVENING HOURS.

WHATS LEFT OF MID LEVEL SHEAR AXIS CROSSES FA ON SUNDAY. SHORT WAVE
NOW STARTING TO ROUND WEST END OF UPPER LOW CROSSES NORTHERN FA
TOMORROW. ASSOCIATED COLD FRONT RIDES ALONG INTERNATIONAL BOUNDARY.
WILL CONFINED SLIGHT SHRA CHANCES ALONG THIS AREA IN DEEPER LAYERED
RH. COLUMN COOLS DURING DAY ESPECIALLY ACROSS THE NORTH SO EXPECT
COOLER TEMPERATURES WITH SIMILAR CLOUD TRENDS BASED ON INTEGRATED RH
FIELDS.

WITH DEPARTING TROUGH REGION ENTERS INTO MORE ZONAL PATTERN WITH
CORE OF WESTERLIES ALONG NORTHERN TIER OF STATES. EXIT REGION OF
UPPER JET SPEED MAX FOCUSES BEST LIFT OVER FA. INSTABILITY LIMITED
HOWEVER WILL NOT TINKER WITH CURRENT FORECAST TRENDS.

SHARPER TROUGH POSSIBLY TO AFFECT FA WITH BETTER SURFACE FEATURES.
HATE STICKING IN POPS EVERY DAY SO WILL HOLD OFF TO GET SOME
CONSISTENCY WITH MODELS ON FAST FLOWS.

.LONG TERM (WED-SAT)...EXTENDED RANGE MODELS CONTINUE TO SHOW A WEAK
UPPER LEVEL REX BLOCK ON THE WEST COAST WITH MAINLY ZONAL FLOW ALONG
THE INTERNATIONAL BORDER AREA. A CONVECTIVE EVENT WILL PROBABLY BE
WINDING DOWN EARLY WEDNESDAY FOR THE SOUTHERN FA. THE REMAINDER OF
THE WEEK SHOULD BE SLIGHTLY COOLER THAN NORMAL AS THE EASTERN
CANADIAN TROUGH WILL SEND SOME WEAK IMPULSES SOUTHWARD ACROSS THE
AREA. EXACT TIMING OF FRONTAL PASSAGES WILL BE PROBLEMATIC.
HOWEVER...SINCE GULF OF MEXICO MOISTURE WILL BE CUT OFF...NO MAJOR
PRECIPITATION EVENTS APPEAR LIKELY FOR THE LATTER HALF OF THE
UPCOMING WEEK.
&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

VOELKER/BRAMER
Hazardous weather outlook, Jun 12, 6:02 AM CST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
702 AM CDT SAT JUN 12 2004

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-121438-
BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL-
EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS-
GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON-
NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY-
RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI-
SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER-
WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN-
702 AM CDT SAT JUN 12 2004

...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF THE AREA THIS
AFTERNOON AND EVENING...
...MORE SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND EVENING

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR FAR SOUTHEAST
NORTH DAKOTA AND WEST CENTRAL MINNESOTA SOUTH OF A LINE FROM FORMAN
NORTH DAKOTA TO BEMIDJI MINNESOTA. THE SEVERE WEATHER IS EXPECTED TO
BEGIN AFTER 4 PM AND SHOULD DIMINISH BY MIDNIGHT. SOME LARGE HAIL
CAN BE EXPECTED WITH THESE STORMS.
COLD AIR ALOFT, AN UPPER LEVEL DISTURBANCE AND MOIST UNSTABLE AIR
WILL BE LOCATED ACROSS THE ABOVE REGION THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY ACROSS SOUTHEAST NORTH
DAKOTA AND WEST CENTRAL MINNESOTA. THESE STORMS MAY PRODUCE LARGE
HAIL AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

HOPPES

In the hours before

Local storm report, Jun 12, 1:01 PM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
201 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             4 NE BRANTFORD          47.60N 98.84W
06/11/2004  0.75 INCH        EDDY               ND   PUBLIC

&&

EWENS
Local storm report, Jun 12, 1:04 PM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
204 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             4 W STUMP LAKE          47.91N 98.52W
06/11/2004  0.75 INCH        NELSON             ND   PUBLIC

&&

EWENS
Local storm report, Jun 12, 1:06 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
206 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             8 E WARWICK             47.86N 98.53W
06/11/2004  1.00 INCH        BENSON             ND   PUBLIC

&&

EWENS
Local storm report, Jun 12, 1:08 PM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
208 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             2 E SIBLEY              47.22N 97.92W
06/11/2004  0.75 INCH        BARNES             ND   PUBLIC

&&

EWENS
Local storm report, Jun 12, 1:17 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
217 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             4 E DOYON               48.05N 98.45W
06/11/2004  0.75 INCH        RAMSEY             ND   PUBLIC

&&

EWENS
Local storm report, Jun 12, 1:19 PM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
219 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             HOPE                    47.32N 97.72W
06/11/2004  0.75 INCH        STEELE             ND   PUBLIC

&&

EWENS

The radar

The Fargo/Grand Forks radar (KMVX), 135 km away, was scanning. The volume nearest the first event began at 00:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Otter Tail

When
June 12, 6:05 PM CST
Where
Otter Tail County, 6 mi NNE of Rothsay
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.567, -96.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409443.